Our Programs

Our Programs

Backed by more than 25 years of experience, INEPAS offers free courses designed (a la carte) to meet very specific communication needs aimed at travelers, tourists, volunteers, retirees, entrepreneurs, diplomats, students and professionals of all careers or degrees.

 

Online Classes (soon)

Online CourseLearn online!

It is after a long experience in the traditional teaching of the Spanish language that we have decided to broaden our offer with online classes.

For that, we have taken our time to think about what would be the most adapted tools to satisfy the multiple needs of the varied profiles of our public. Thus, we have decided to choose different platforms/tools, adapted to both adults and children, beginners and advanced.

In this way, we are following our philosophy of teaching live, taking advantage of the new options offered by current technologies.

Our teachers attend you between 8 a.m. and 7 p.m., Central American time (UTC -06:00).

Course Options (soon)

Course Options – From 8 a.m. to 7 p.m. (UTC -06:00)
Course One:
Regular weekly plan – Two hours of classes a day – (10 hours per week)
Course Two:
Intensive weekly plan – Four hours of classes a day – (20 hours per week)
Course Three:
Intensive weekly plan – Five hours of classes a day – (25 hours per week)
Course Four:
Relaxed monthly plan – Two hours of classes a week – (10 hours in 5 weeks)
Course Five:
Regular monthly plan – Two hours of classes a day – (40 hours per month)
Course Six:
Regular monthly plan – Three hours of classes a day – (60 hours per month)

The Language Immersion Program

immersion_programImmerse yourself in Spanish

Designed for those students who wish to focus solely on learning the Spanish language, this program includes morning one-to-one language instruction, five days per week, for five, seven or eight hours each day, with a qualified teacher. In the afternoon, students can participate in optional cultural, social and sight seeing activities.

In order for our students to put into practice what they have learned in their classes as well as to experience daily family life in Guatemala, we recommend that they live with one of our local home-stay families. Students receive three meals a day and are given a private room. However if students prefer, we can advise them on a range of alternatives all within walking distance of the school, including renting some fully furnished apartments or staying in hostels or hotels.

Course Options and Schedules

Morning Afternoon
Course One:
Five hours of classes a day
(25 hours per week)
Timetable: 8am – 1pm
Optional: sightseeing and socio-cultural activities
Course Two:
Seven hours of classes a day
(35 hours per week)
Timetable: 8am – 12pm
Continuation of classes: 3pm-6pm
Course Three:
Eight hours of classes a day
(40 hours per week)
Timetable: 8am – 1pm
Continuation of classes: 3pm-6pm

The Service Learning Program

service_programLearn Spanish Through Service

The Service Learning Program combines four or five hours of classroom instruction in the morning with three or four hours of hands-on field work as a volunteer in the afternoons in one of our social aid programs.

Working directly with communities increases the direct meaningful use of Spanish language and the classroom time allows participants to focus on the language they need to be effective in their social work.

Descriptions of the different volunteer positions are available on the Volunteer page.

serviceThe Two-Week Training Period

Before Service Learning students begin their voluntary work in the community, a two-week training period provides them with a thorough understanding of what they are expected to do. It also gives them an essential insight into the complex range of political, social and economic challenges that Guatemalan Mayan communities face.

The two-week training period includes…

  • A presentation on the Social Aid Department of INEPAS.
  • Visits to places of cultural interest in and around Quetzaltenango.
  • Films or documentaries of political, socio-economic and cultural interest.
  • Lectures and conferences on a variety of subjects, with the purpose of informing the student on the main issues of Guatemala.
  • One-to-one talks on important customs and traditions in Mayan communities.
  • Presentation of the student to the community.
  • Sample schedule of a Service Learning student.

 

Week One

Morning Afternoon
Spanish Classes:
One to one instruction
5 hours per day
8:00am – 1:00pm
Training Week One:
Presentation of INEPAS and its functions, visits
to places of cultural interest in and around
Quetzaltenango, films and documentaries of
political, socio-economic and cultural interest,
lectures and conferences on the history, culture,
and politics of Guatemala.

Week Two

Morning Afternoon
Spanish Classes:
One to one instruction
5 hours per day
8:00am – 1:00pm
Training Week Two:
Informative one-to-one talks about Mayan
communities in Guatemala with a focus on the
community in which the student will work, what
is expected of the student in his/her voluntary
work and finally a presentation of the student
to the community.

Week Three, Four, Five, etc.

Morning Afternoon
Spanish Classes:
One to one instruction
4 or 5 hours per day
8:00am – 12:00/1:00pm
Voluntary Work

The Specialized / Thematic Program

Specialized learning for every career

This 30-hour a week program is focused to entrepreneurs, diplomats, professionals and students of every career and degree. The daily six-hour course is divided into grammar (four hours) and conversations focused on vocabulary and specialized expressions according to your themes (two hours). Ask for our theme catalogue.

Course Schedules

Intensive course: 30 hours a week/6 hours daily (Mon-Fri)

Morning Afternoon
Four hours
8am – 12am / 9am – 1pm
Grammar in context: study intensively the grammatical structure: concepts, definitions and uses. General notions, exercises and activities of listening, oral expression, written comprehension and expression.
Two hours
3pm – 5pm
Conversations and discussions with emphasis on specialized vocabulary and expressions according to your interests.

The Free Spanish Program

For kids, families and friends

This program is designed for kids, families and groups of friends who want to learn Spanish in a relaxed atmosphere, without so much pressure. Two or three daily hours can be chosen, in the afternoon.

Intensive study at the week-end

For those who have little stay time available, it is also possible to study intensively at the week-ends, five hours in the morning and five hours in the afternoon.

Course Schedules

Afternoon Week-end
Regular course: 10 hours
2 daily hours (Mon-Fri)
3pm – 5pm
Intensive course: 20 hours

10 daily hours: Saturday & Sunday

8am – 1pm / 2pm – 7pm

Regular course: 15 hours
3 daily hours (Mon-Fri)
3pm – 6pm